Alert archive / Texas / Special Weather Statements in 2014
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Nov 21, 2014, 9:44 PM CST for Burnet County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 21, 2014, 9:44 PM CST (03:44 UTC)
- Expired
- Nov 21, 2014, 10:45 PM CST
- In force
- 61 min
- Issued by
- NWS Austin/San Antonio, TX
County Burnet County, TX
The radar
The Ft Hood radar (KGRK), 59 km from the middle of the area, began a volume at 03:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.7 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 383 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
610
WWUS84 KEWX 220344
SPSEWX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
944 PM CST FRI NOV 21 2014
TXZ172-173-192-220445-
BURNET-TRAVIS-WILLIAMSON-
944 PM CST FRI NOV 21 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BURNET...NORTHWESTERN
WILLIAMSON AND EXTREME NORTHWESTERN TRAVIS COUNTIES UNTIL 1045 PM
CST...
AT 942 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR OATMEAL...OR NEAR BERTRAM...MOVING NORTH AT
20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BERTRAM...
SHADY GROVE...
JOPPA...
MAHOMET...
BRIGGS...
SUNNYLANE...
WATSON...
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 3102 9789 3092 9782 3059 9794 3062 9814
3104 9815 3105 9792
TIME...MOT...LOC 0343Z 189DEG 18KT 3069 9802
$$
JRWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Nov 21, 6:20 PM CST, 3 hours 24 minutes earlier.
Area forecast discussion, Nov 21, 6:20 PM CST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 620 PM CST FRI NOV 21 2014 .UPDATE...UPDATE FOR 00Z AVIATION BELOW. && .AVIATION...SCT SHRAS AND ISOLD TSTMS ONGOING AT 00Z ALONG AND EAST OF A GTU TO NEAR SAT LINE. ACTIVITY WILL CONTINUE THROUGH 03Z. ADDITIONAL SHRAS AND ISOLD TSTMS POSSIBLY DEVELOPING AFTER 03Z AND CONTINUING OVERNIGHT FURTHER WEST...BETWEEN SAT-DRT-JCT. IFR/MVFR CEILINGS DEVELOPING AUS/SAT/SSF AFTER 03Z AND MVFR AT DRT AFTER 06Z. COVERAGE OF SHRA WILL INCREASE 12Z-18Z ACROSS SOUTH- CENTRAL TEXAS...WITH A FEW EMBEDDED TSRAS. FORCING INCREASES 18Z- 00Z WITH THE APPROACH OF THE UPPER LEVEL LOW...WITH NUMEROUS SHRAS AND EMBEDDED TSRAS DEVELOPING...ESPECIALLY ALONG AND EAST OF A JCT-SAT LINE. SOME STRONG TO SEVERE STORMS ARE POSSIBLE... PRODUCING DAMAGING WINDS AND HAIL...IN ADDITION TO A COUPLE OF TORNADOES. SAT/AUS/SSF TAFS ALL INDICATE POTENTIAL FOR +TSRA AFTER 18Z. && .PREV DISCUSSION... /ISSUED 322 PM CST FRI NOV 21 2014/ SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)... UPPER AIR ANALYSIS THIS MORNING SHOWED AN UPPER LEVEL TROUGH MOVING THROUGH THE GREAT BASIN WITH NEARLY ZONAL FLOW ACROSS TEXAS. WATER VAPOR SATELLITE IMAGERY SHOWS THE MID-LEVELS ARE STILL QUITE DRY...BUT MOISTURE IS APPROACHING THE REGION FROM THE WEST. AT THE SURFACE WINDS WERE FROM THE SOUTHEAST AND DEW POINT TEMPERATURES WERE GENERALLY FROM THE UPPER 50S TO MID 60S. MODELS ARE IN GOOD AGREEMENT ON THE UPPER TROUGH SWINGING DOWN INTO NORTHERN MEXICO AND THEN INTO WEST TEXAS. OVERNIGHT TONIGHT SOUTHERLY FLOW WILL CONTINUE AS THE UPPER TROUGH APPROACHES FROM THE WEST. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT. THE UPPER TROUGH WILL MOVE ACROSS SOUTH CENTRAL TEXAS SATURDAY. MODEL FORECASTS ARE SHOWING CONDITIONS COMING TOGETHER WITH A CHANCE FOR SEVERE THUNDERSTORMS SATURDAY. THIS IS LOOKING LIKE A LOW CAPE HIGH SHEAR ENVIRONMENT. MODEL SOUNDINGS ARE PREDICTING CAPE GENERALLY AROUND 1000J/KG OR LESS WITH 40 TO 50 KTS OF 0-6KM VERTICAL WIND SHEAR. THIS SHOULD BE SUFFICIENT TO GENERATE SOME SEVERE THUNDERSTORMS. THE BEST CHANCE FOR STORMS SHOULD BE DURING THE AFTERNOON AND EVENING AS THE UPPER TROUGH MOVES ACROSS THE AREA. MOST LIKELY THREAT WILL BE DAMAGING WINDS AND A FEW TORNADOES WITH A LESSER CHANCE FOR LARGE HAIL. ALONG WITH THE SEVERE THREAT FORECAST OF PW VALUES HAS BEEN INCREASING AND IS NOW 1.25 TO 1.5 INCHES WHICH FOR THIS TIME OF YEAR IS SUFFICIENT FOR LOCALLY HEAVY RAIN. THE LOCALLY HEAVY RAIN THREAT WILL BE GREATEST OVER THE EASTERN HALF OF THE CWA. RAIN CHANCES WILL END QUICKLY SATURDAY NIGHT AS THE UPPER TROUGH AXIS MOVES TO THE EAST AND A COLD FRONT MOVES THROUGH FROM THE WEST. LONG TERM (SUNDAY THROUGH FRIDAY)... A BROAD TROUGH WILL DEVELOP OVER THE COUNTRY AND THE FLOW OVER THE SOUTHERN PLAINS WILL GO FROM ZONAL TO NORTHWESTERLY. THIS WILL LEAD TO A DRY PERIOD THROUGH THE END OF THE PERIOD. THE LOW LEVEL FLOW WILL BE VARYING THROUGH THE WEEK AND NEVER GET ESTABLISHED IN ANY DIRECTION FOR A LONG TIME. SO EXPECTING NO CHANCE FOR RAIN AND MODERATE TEMPERATURES THROUGH THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 63 71 56 78 47 / 50 90 70 0 - AUSTIN BERGSTROM INTL AIRPORT 62 72 53 78 45 / 50 90 70 0 - NEW BRAUNFELS MUNI AIRPORT 63 74 55 78 46 / 60 90 60 0 - BURNET MUNI AIRPORT 61 68 52 75 43 / 60 90 60 0 - DEL RIO INTL AIRPORT 62 74 50 77 47 / 40 50 10 0 0 GEORGETOWN MUNI AIRPORT 62 70 54 76 44 / 50 90 70 0 - HONDO MUNI AIRPORT 62 73 49 76 43 / 70 80 30 0 - SAN MARCOS MUNI AIRPORT 63 72 54 79 45 / 50 90 70 0 - LA GRANGE - FAYETTE REGIONAL 63 73 58 77 48 / 40 80 80 0 - SAN ANTONIO INTL AIRPORT 64 74 56 78 48 / 70 90 50 0 - STINSON MUNI AIRPORT 65 75 55 79 48 / 70 90 50 0 - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...76 SYNOPTIC/GRIDS...04 PUBLIC SERVICE/DATA COLLECTION...30
Hazardous weather outlook, Nov 21, 5:53 AM CST, 15 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 553 AM CST FRI NOV 21 2014 TXZ171>173-183>194-202>209-217>225-228-221200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 553 AM CST FRI NOV 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AN UPPER LEVEL DISTURBANCE AND A PACIFIC COLD FRONT WILL GENERATE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS LATE FRIDAY NIGHT AND SATURDAY AS THE SYSTEM MOVES EAST ACROSS TEXAS. SOME STRONG TO SEVERE STORMS MAY DEVELOP ACROSS CENTRAL AND EASTERN PARTS OF SOUTH CENTRAL TEXAS. THE MAIN THREATS OF SEVERE WEATHER WILL BE LARGE HAIL AND DAMAGING WINDS...BUT AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT. THE SEVERE WEATHER SHOULD EXIT THE AREA BY LATE SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON SATURDAY. TB3
In the hours before
Special weather statement, Nov 21, 4:40 PM CST, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
440 PM CST FRI NOV 21 2014
TXZ191-205>207-212315-
BEXAR-COMAL-GUADALUPE-HAYS-
440 PM CST FRI NOV 21 2014
...SIGNIFICANT WEATHER ADVISORY FOR COMAL...NORTHEASTERN BEXAR...
WESTERN HAYS AND WESTERN GUADALUPE COUNTIES UNTIL 515 PM CST...
AT 434 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SELMA TO MARION...
AND MOVING NORTH AT 35 MPH.
WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
CIBOLO...
MARION...
NEW BRAUNFELS...
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 3002 9807 2942 9805 2958 9845 2991 9846
3004 9829 3006 9829 3011 9827 3011 9826
TIME...MOT...LOC 2239Z 178DEG 30KT 2966 9835 2956 9814Special weather statement, Nov 21, 8:29 PM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
829 PM CST FRI NOV 21 2014
TXZ172-190>192-220300-
BLANCO-BURNET-HAYS-TRAVIS-
829 PM CST FRI NOV 21 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BLANCO...SOUTHERN
BURNET...NORTHWESTERN TRAVIS AND NORTHERN HAYS COUNTIES UNTIL 900 PM
CST...
AT 828 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR PEDERNALES FALLS STATE PARK...OR 12 MILES
NORTHWEST OF DRIPPING SPRINGS...MOVING NORTH AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND OCCASIONAL
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
LAKEWAY...
SPICEWOOD...
SMITHWICK...
LAGO VISTA...
BRIARCLIFF...
JONESTOWN...
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 3054 9787 3051 9785 3048 9785 3024 9809
3034 9824 3066 9825
TIME...MOT...LOC 0229Z 194DEG 16KT 3034 9817
JRSpecial weather statement, Nov 21, 9:05 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 905 PM CST FRI NOV 21 2014 TXZ172-173-192-220345- BURNET-TRAVIS-WILLIAMSON- 905 PM CST FRI NOV 21 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BURNET...WESTERN WILLIAMSON AND NORTHWESTERN TRAVIS COUNTIES UNTIL 945 PM CST... AT 900 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR LAGO VISTA...OR 14 MILES WEST OF CEDAR PARK...MOVING NORTH AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND OCCASIONAL DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BERTRAM... SMITHWICK... LEANDER... OATMEAL... LIBERTY HILL... MAHOMET... JOPPA... ANDICE... SHADY GROVE... JONESTOWN... THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS. LAT...LON 3090 9820 3079 9767 3040 9799 3046 9819 TIME...MOT...LOC 0304Z 199DEG 20KT 3052 9805 JR
Special weather statement, Nov 21, 9:44 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
944 PM CST FRI NOV 21 2014
TXZ172-173-192-220445-
BURNET-TRAVIS-WILLIAMSON-
944 PM CST FRI NOV 21 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BURNET...NORTHWESTERN
WILLIAMSON AND EXTREME NORTHWESTERN TRAVIS COUNTIES UNTIL 1045 PM
CST...
AT 942 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR OATMEAL...OR NEAR BERTRAM...MOVING NORTH AT
20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BERTRAM...
SHADY GROVE...
JOPPA...
MAHOMET...
BRIGGS...
SUNNYLANE...
WATSON...
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 3102 9789 3092 9782 3059 9794 3062 9814
3104 9815 3105 9792
TIME...MOT...LOC 0343Z 189DEG 18KT 3069 9802
JRThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 8:29 PM CST | Special Weather Statement | EWX | Blanco | 31 min |
| Nov 21, 9:05 PM CST | Special Weather Statement | EWX | Burnet | 40 min |
| Nov 22, 10:25 AM CST | Special Weather Statement | EWX | Blanco | 35 min |
| Nov 22, 11:04 AM CST | Special Weather Statement | EWX | Blanco | 26 min |
| Nov 22, 11:20 AM CST | Special Weather Statement | EWX | Hays | 25 min |
| Nov 22, 11:37 AM CST | Special Weather Statement | EWX | Burnet | 38 min |
| Nov 22, 11:50 AM CST | Areal Flood Advisory | EWX | Caldwell, Comal, Guadalupe, Hays | 2 hr |
| Nov 22, 11:50 AM CST | Special Weather Statement | EWX | Comal, Hays | 40 min |
| Nov 22, 12:02 PM CST | Special Weather Statement | EWX | Gonzales | 43 min |
| Nov 22, 12:28 PM CST | Special Weather Statement | EWX | DeWitt | 62 min |
| Nov 22, 12:33 PM CST | Areal Flood Advisory | EWX | Hays, Travis | 3 hr |
| Nov 22, 12:46 PM CST | Special Weather Statement | EWX | Hays | 44 min |
| Nov 22, 12:58 PM CST | Special Weather Statement | EWX | Burnet | 62 min |
| Nov 22, 1:13 PM CST | Special Weather Statement | EWX | Lee | 62 min |
| Nov 22, 1:15 PM CST | Special Weather Statement | EWX | Travis | 60 min |
| Nov 22, 1:25 PM CST | Flash Flood Warning | EWX | Travis | 3 hr |
| Nov 22, 1:30 PM CST | Special Weather Statement | EWX | DeWitt | 60 min |
| Nov 22, 2:04 PM CST | Areal Flood Advisory | EWX | Blanco, Burnet, Travis, Williamson | 116 min |
| Nov 22, 2:11 PM CST | Special Weather Statement | EWX | Williamson | 64 min |
| Nov 22, 2:14 PM CST | Special Weather Statement | EWX | Lavaca | 61 min |
| Nov 22, 2:23 PM CST | Special Weather Statement | EWX | Fayette | 22 min |
| Nov 22, 2:32 PM CST | Areal Flood Advisory | EWX | Travis, Williamson | 103 min |
| Nov 22, 2:35 PM CST | Tornado Warning | EWX | Fayette, Lavaca | 40 min |
| Nov 22, 2:53 PM CST | Special Weather Statement | EWX | Williamson | 22 min |
| Nov 22, 3:39 PM CST | Special Weather Statement | EWX | Kinney | 66 min |
| Nov 22, 4:07 PM CST | Severe Thunderstorm Warning | EWX | Kinney, Maverick, Val Verde | 53 min |
| Nov 22, 4:48 PM CST | Severe Thunderstorm Warning | EWX | Kinney, Maverick, Uvalde, Zavala | 57 min |
| Nov 22, 4:56 PM CST | Areal Flood Advisory | EWX | Travis, Williamson | 2 hr |
| Nov 22, 5:07 PM CST | Areal Flood Advisory | EWX | Burnet | 113 min |
| Nov 22, 5:27 PM CST | Severe Thunderstorm Warning | EWX | Bandera, Edwards, Medina, Real, Uvalde | 44 min |
| Nov 22, 5:40 PM CST | Flash Flood Watch | EWX | Bastrop, Bexar, Blanco, Burnet, Caldwell, Comal and 9 more | 6 hr |
| Nov 22, 5:49 PM CST | Special Weather Statement | EWX | Maverick | 41 min |
| Nov 22, 5:55 PM CST | Severe Thunderstorm Warning | EWX | Maverick, Zavala | 50 min |
Nearby
Special Weather Statements in Texas, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.